Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jan 7, 2008, 7:58 PM CST for Cherokee County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2008, 7:58 PM CST (01:58 UTC)
- Expired
- Jan 7, 2008, 8:29 PM CST
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 4:02 PM CST | Tornado Watch | SPC | 5 hr |
| Jan 7, 7:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KTSA 080158
TORTSA
OKC021-080245-
/O.NEW.KTSA.TO.W.0011.080108T0158Z-080108T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
758 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 845 PM CST
* AT 755 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
POTENTIALLY TORNADIC THUNDERSTORM WITH STRONG LOW LEVEL ROTATION 15
MILES SOUTHWEST OF TAHLEQUAH...MOVING NORTHEAST AT 35 MPH. THIS IS
A DANGEROUS STORM...A TORNADO IS OCCURRING OR COULD FORM AT ANY
TIME.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAHLEQUAH AND
ELDON.
NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS...TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE
LAT...LON 3602 9480 3582 9480 3568 9513 3581 9512
3582 9514 3604 9481
TIME...MOT...LOC 0158Z 226DEG 31KT 3575 9509
$$1 follow-up statement
000
WWUS54 KTSA 080229
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CST MON JAN 7 2008
OKC021-080239-
/O.CAN.KTSA.TO.W.0011.000000T0000Z-080108T0245Z/
CHEROKEE OK-
829 PM CST MON JAN 7 2008
...THE TORNADO WARNING FOR SOUTHERN CHEROKEE COUNTY IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 3602 9480 3582 9480 3568 9513 3581 9512
3582 9514 3604 9481
TIME...MOT...LOC 0229Z 226DEG 31KT 3593 9485
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jan 7, 7:58 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 7, 7:58 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 758 PM CST MON JAN 7 2008 .DISCUSSION... UPDATED ZFP SENT TO REFLECT THE ADDITION OF TORNADO WATCH 5... ELSEWHERE... WATCH 3 REMAINS IN EFFECT FOR AREAS NOT REPLACED BY WATCH 5. HAVE MADE NO ADJUSTMENTS TO FORECAST ELEMENTS WITH THIS UPDATE. WILL MONITOR TEMP/POP TRENDS AND WILL UPDATE THESE ELEMENTS LATER AS WARRANTED. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Jan 7, 7:40 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CST MON JAN 7 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
740 PM CST MON JAN 7 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...MOST OF EASTERN OKLAHOMA...NORTHWEST AND
WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
NORTHWEST AND WEST CENTRAL ARKANSAS.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS PARTS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. THE UPPER SYSTEM HAS
MOVED CLOSER THE REGION...AND SURFACE WINDS HAVE BACKED THIS EVENING
IN RESPONSE TO THE APPROACHING UPPER SYSTEM AND DEVELOPING SURFACE
LOW ACROSS THE TEXAS PANHANDLE. AS A RESULT...FAST MOVING...ROTATING
SUPERCELLS HAVE CONTINUED TO TRAIN WITHIN THE INSTABILITY/MOIST
AXIS. THE INSTABILITY AXIS WILL EVENTUALLY GET PUSHED EAST LATER
TONIGHT AS THE UPPER SYSTEM MOVES ACROSS THE SOUTHERN PLAINS...WHICH
WILL PUSH A SURFACE COLD FRONT INTO NORTHEAST OKLAHOMA FROM THE
NORTHWEST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS FAR NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. STORM MOTIONS WILL LIKELY BE TOO FAST TO
TRACK INDIVIDUALLY...THEREFORE CONSTRUCT YOUR SPOTTER PLACEMENT
ACCORDINGLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS WILL DEVELOP ON TUESDAY IN
WAKE OF THE DEPARTING STORM SYSTEM...WITH GUSTS OF
25 TO 35 MPH BEING COMMON. A MORE TRANQUIL WEATHER
PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jan 7, 3:44 PM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CST MON JAN 7 2008
OKZ063-072215-
DELAWARE OK-
344 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 344 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF TWIN OAKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...TWIN OAKS AND KANSAS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3642 9460 3641 9461 3639 9459 3637 9459
3617 9483 3630 9499 3654 9466
TIME...MOT...LOC 2144Z 225DEG 37KT 3630 9483Special weather statement, Jan 7, 5:26 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CST MON JAN 7 2008
OKZ076-080030-
LE FLORE OK-
526 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 526 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF OCTAVIA...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...
OCTAVIA...BIG CEDAR...MUSE...HODGEN...HEAVENER...HOWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3451 9492 3509 9469 3501 9444 3461 9444
3451 9447
TIME...MOT...LOC 2326Z 206DEG 30KT 3447 9480Local storm report, Jan 7, 6:06 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL SULPHUR SPRINGS 36.48N 94.46W
01/07/2008 M0.75 INCH BENTON AR EMERGENCY MNGR
&&
RBDLocal storm report, Jan 7, 7:01 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL KEEFETON 35.60N 95.35W
01/07/2008 M0.88 INCH MUSKOGEE OK PUBLIC
&&
RBDLocal storm report, Jan 7, 7:16 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 N TAHLEQUAH 35.97N 94.97W
01/07/2008 E1.00 INCH CHEROKEE OK AMATEUR RADIO
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:31 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 59 min |
| Jan 7, 6:38 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 67 min |
| Jan 7, 6:57 PM CST | Tornado Warning | TSA | Cherokee | 33 min |
| Jan 7, 7:03 PM CST | Tornado Warning | TSA | Cherokee, Muskogee | 42 min |
| Jan 7, 7:06 PM CST | Tornado Warning | TSA | Adair, Delaware | 24 min |
| Jan 7, 7:11 PM CST | Tornado Warning | TSA | McIntosh, Muskogee | 34 min |
| Jan 7, 7:22 PM CST | Tornado Warning | TSA | McIntosh, Muskogee | 41 min |
| Jan 7, 7:28 PM CST | Tornado Warning | TSA | Adair, Delaware | 32 min |
| Jan 7, 7:35 PM CST | Tornado Warning | TSA | Adair, Cherokee | 55 min |
| Jan 7, 7:40 PM CST | Tornado Warning | TSA | Cherokee, Muskogee | 50 min |
| Jan 7, 7:59 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Wagoner | 61 min |
| Jan 7, 8:08 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers, Tulsa and 1 more | 67 min |
| Jan 7, 8:09 PM CST | Tornado Warning | TSA | Adair, Delaware | 66 min |
| Jan 7, 8:17 PM CST | Tornado Warning | TSA | Cherokee, Muskogee, Wagoner | 43 min |
| Jan 7, 8:24 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Okmulgee, Wagoner | 4 hr |
| Jan 7, 8:54 PM CST | Tornado Warning | TSA | Adair, Cherokee, Delaware | 66 min |
| Jan 7, 9:00 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 5 more | 60 min |
| Jan 7, 9:40 PM CST | Tornado Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 65 min |
| Jan 7, 9:54 PM CST | Flash Flood Warning | TSA | Okfuskee, Okmulgee | 3 hr |
| Jan 7, 9:57 PM CST | Tornado Warning | TSA | Adair, Cherokee, Delaware | 63 min |
| Jan 7, 9:58 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 62 min |
| Jan 7, 10:07 PM CST | Special Weather Statement | TSA | Osage, Pawnee | 53 min |
| Jan 7, 10:45 PM CST | Tornado Warning | TSA | Adair, Cherokee, Delaware | 60 min |
| Jan 7, 10:58 PM CST | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 38 min |
| Jan 7, 11:11 PM CST | Tornado Warning | TSA | Muskogee, Okmulgee | 34 min |
| Jan 7, 11:20 PM CST | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 55 min |
| Jan 7, 11:59 PM CST | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 61 min |
| Jan 8, 12:15 AM CST | Special Weather Statement | TSA | Craig, Creek, Mayes, Nowata, Okmulgee, Rogers and 3 more | 30 min |
| Jan 8, 12:59 AM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 2 more | 61 min |
| Jan 8, 1:15 AM CST | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 60 min |
| Jan 8, 1:40 AM CST | Special Weather Statement | TSA | Adair, Cherokee, Muskogee, Okfuskee, Okmulgee, Wagoner | 50 min |
| Jan 8, 2:11 AM CST | Flash Flood Warning | TSA | Cherokee, Delaware | 3 hr |
| Jan 8, 2:31 AM CST | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 29 min |
| Jan 8, 2:58 AM CST | Special Weather Statement | TSA | Adair | 32 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.